Completed 5 years of anastrozole. Withdrawal symptoms? Side effects?

Posted by christinej @christinej, Jul 24, 2018

Monday, July 23rd, after consulting with Dr. Loprinzi, we decided to have me stop taking anastrozole. (Arimidex). It has been 5 years since I started the drug after breast cancer surgery and radiation. Has anyone stopped this drug and had any withdrawal symptoms? The nurse from Blue Group sent me an email today saying that there are no withdrawal symptoms after stopping this drug. Soooooooooooooo, is this all in my head? Definitely having some type of withdrawal.

@farmgirl1556

I have had the Breast index done and it appears anastrozole will be very beneficial for me since I have a high risk of recurrence 😌 Do y’all think I should take it in the mornings or at night? Am kind of nervous about starting thus😝

Jump to this post

I took it for 5 years and am now done. My last pill was June 6th 2020. I took it in the morning for a few years, then switched to the evenings before bed. You should ask your Dr. I spoke to my Dr.'s office Nurse and she suggested this for me. Please always consult your Dr. -what works for some may not work for others. You got this!!! You can do it!!! 💖

REPLY

I'm newly off it as well after 5 yrs. I was just thinking today, how I hurt…my legs, knees and hips. I actually sent my son a text telling him this and how I wondered if it was because this was edging out of my system. With a day like today, I went back to my old mantra….A body in motion stays in motion….. I am glad I am not alone in my thinking!!

REPLY
@farmgirl1556

I have had the Breast index done and it appears anastrozole will be very beneficial for me since I have a high risk of recurrence 😌 Do y’all think I should take it in the mornings or at night? Am kind of nervous about starting thus😝

Jump to this post

I take it at night before bedtime. But about 12 months into anastrozole – my hand pain was about a 7 every day, I could not stand the pain anymore. My oncologist switched me to Exemestane, which has my hand pain at about a 1 everyday. Been on that now since Nov. 2019. I'd say it took about 3 to 4 months for the hand pain to disappear. I think she told me it takes about 60 to 90 days for the anastrozole to get out of your system. I'm hoping to make it the full 5 years now on an AI.

REPLY

My oncologist said it take 60 to 90 days to get out of your system. Good luck & hang in there.

REPLY
@kathyomaha55

My oncologist said it take 60 to 90 days to get out of your system. Good luck & hang in there.

Jump to this post

Hi, I was on for 10 years. My oncologist said Jon problem with just stopping – you will have no problems. She was so wrong! I had no problems being on Arimidex, however, when I went off had lots of challenges- anxiety, mild vertigo, UTI’s. Finally pretty much better after 8 months….

REPLY

I'm now on anastrozole, what were your side effects ? Did u have to have intervenes for boosting not having fragile bones? I've never feared a drug like i am fearing this one. Especially bone deterioration !

Liked by kathyomaha55

REPLY
@mari

I'm now on anastrozole, what were your side effects ? Did u have to have intervenes for boosting not having fragile bones? I've never feared a drug like i am fearing this one. Especially bone deterioration !

Jump to this post

@mari
Hi, Mari
I'm no expert on anastrozole, but I have been on it for 2-1/2 years now. Many of us (but not all) do experience annoying side effects with it and other AIs. As to bone issues, I trust that your oncologist had you take a DEXA bone density test at some point before beginning an AI, and having the test every two years thereafter while on it which should give you an idea as to your current bone health. Two things are especially important for us breast cancer sisters: exercise (at least 20 minutes/day) and calcium (500 mg/day). If the DEXA reports a significant loss of bone mineral density at some point, then your oncologist likely will prescribe a bisphosphonate or similar medication. Hope this helps.

REPLY
@mari

I'm now on anastrozole, what were your side effects ? Did u have to have intervenes for boosting not having fragile bones? I've never feared a drug like i am fearing this one. Especially bone deterioration !

Jump to this post

Don't be afraid, the treatment out weighs the side effects. I trust my Dr as I am sure you do yours.I think it may be different for everyone.I experienced some pain, yes it was jarring sometimes but I did not let it interfere with my daily life. In my experience it sometimes felt like a quick jolt of lightning or the occasional muscle ache that tended to travel through different body parts. My daily mantra was always, a body in motion, stays in motion. I will be 59 this summer and I work full time, and I blame it all on my treatments!! Lol !!! Not the fact that I am older😂😂. Keep a positive mind set…it's a pill you take once a day and carry on. I am thankful, I am here to enjoy my granddaughter. She keeps me busy!! I do find that I run out of steam a lot but keep plugging along. One foot and one day at a time. You can do this!!💖

REPLY
@jadegrey

Don't be afraid, the treatment out weighs the side effects. I trust my Dr as I am sure you do yours.I think it may be different for everyone.I experienced some pain, yes it was jarring sometimes but I did not let it interfere with my daily life. In my experience it sometimes felt like a quick jolt of lightning or the occasional muscle ache that tended to travel through different body parts. My daily mantra was always, a body in motion, stays in motion. I will be 59 this summer and I work full time, and I blame it all on my treatments!! Lol !!! Not the fact that I am older😂😂. Keep a positive mind set…it's a pill you take once a day and carry on. I am thankful, I am here to enjoy my granddaughter. She keeps me busy!! I do find that I run out of steam a lot but keep plugging along. One foot and one day at a time. You can do this!!💖

Jump to this post

I started Anastrozole in November of 2018. I also blame the aches and pains on the pill. I’m 63 and do walking workout to Leslie Sanone videos most days. Yep a body in motion, stays in motion!

Liked by elizm

REPLY
Please login or register to post a reply.